Thunderstorm Wind, Hillsborough
- When
- June 26, 6:15 PM EST
- Where
- Hillsborough County, Manchester
- Measured
- 50 kt (58 mph)
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.983, -71.450
Thunderstorm winds downed several trees and branches in Manchester, primarily near Lamb Road, Newton Road, and Coliseum Avenue.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Thunderstorm winds downed several trees and branches in Manchester, primarily near Lamb Road, Newton Road, and Coliseum Avenue.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 26, 2:40 PM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...COR TO DATE NATIONAL WEATHER SERVICE TAUNTON MA 340 PM EDT WED JUN 26 2002 CRNT...TSTMS ACRS HUDSON VLY IN NY...MVG NE TWRD CWA. SVR TSTM WATCHES IN EFFECT FOR MUCH OF CNTRL AND WRN PART OF CWA TIL 9 PM. VRY MOIST AND UNSTABLE AIRMASS IN PLACE ACRS THE NE. PTNL FOR SVR STRMS SHLD DMSH AFT SS...HOWEVER CAN/T RULE OUT THE CHC OR MORE SHWRS OR STMS DURG THE OVRNGT. OTHRWISE...IT WILL BE MILD AND MUGGY OVRNGT. SAT PIXS SHW FOG BANK NR KACK MVG TO NE. LKG FOR MORE FOG AND ST TO DVLP ALNG THE S COAST THIS EVE...AND SPRD INLAND OVRNGT. TMRW...FOG AND ST SHLD BURN OFF...HOWEVER MDLS SHLD A GOOD DEAL OF MID LVL CLDS ACRS THE AREA. ATMS STILL MOIST...BUT PRBLY NOT AS HOST AS TDY DUE TO CLDS. SERIES OF S/W DIGING ACRS ERN CANADA INTO THE ERN GT LKS...WITH LOW PRES MVG E ACRS QUEBEC. COLD FRNT MVES INTO NY STATE TMRW AFTN WITH A PREFRONTAL TROF MVG INTO WRN NEW ENG BY DAYS END. THIS TROF SHLD BE FOCUS FOR MORE COVECTION IN THE AFTN...AIDED BY SOME COOLING ALOFT AS S/W DIGS TOWARD THE FA. WITH STRNG WNDS ALOFT TMRW COULD SEE A MORE ORGINIZED LINE OF CONVECTION...LASTING INTO THU EVE. COLD FRNT MVE INTO WRN NEW ENG EARLY FRI...BUT IS SLOW TO CLR THE COAST AS S/W CONTS TO DIG SE. AVN SHOWS DECENT S/W CROSSING THE EARLY FRI AFTN.. LI/S DRP TO -3 AND TQ TO 20 FRI AFTN SO WL CONT WITH CHC AFTN TSTMS. COLD FRONT MVES OFF THE COAST FRI NGT WITH DRIER AND SOMEWHAT COOLER AIR COMING IN OVER THE WEEKEND. MARINE: NO HEADLINES. SW WNDS TO CONT INTO EARLY FRI. COULD SEE SCT GUSTS TO 25 KTS TMRW AHEAD OF TROF. LKG LIKE SEAS ON S COAST TO STAY JUST BLW CRITERIA. .BOX... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE.
CTZ002-262030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 351 PM EDT WED JUN 26 2002 AT 349 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 15 MILES SOUTHWEST OF SOUTHINGTON...OR ABOUT 4 MILES EAST OF SOUTHBURY...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... SOUTHINGTON AROUND 425 PM PLAINVILLE...BRISTOL...FARMINGTON AND NEW BRITAIN AROUND 430 PM EXPECT TORRENTIAL RAINS WITH THE THUNDERSTORM. IN ADDITION THIS STORM MAY PRODUCE HAIL AS IT CROSSES SOUTHWEST HARTFORD COUNTY. STRAUSS
CTZ002-MAZ009-011-262145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 456 PM EDT WED JUN 26 2002 AT 454 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL...VERY HEAVY RAIN AND FREQUENT LIGHTNING 5 MILES SOUTH OF TOLLAND...OR ABOUT 13 MILES NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR...GRANVILLE...GRANBY AND BLANDFORD AROUND 505 PM...SOUTHWICK...RUSSELL...EAST GRANBY AND HUNTINGTON AROUND 510 PM...WESTFIELD...MONTGOMERY AND SUFFIELD AROUND 515 PM. NOCERA
The Boston radar (KBOX), 117 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2002Every state in 2002This day in weather historyWarnings in New Hampshire, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302859.